NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, August 20, 2014
Anxiety and Stress Disorders
I have been on Prozac for PMS now for at least 20 years, and am now going through Menopause. I am having a lot of bouts of depression and can`t seem to get much sleep. I am overweight and have Type 2 Diabetes. If I stop taking the Prozac gradually would some of these symtoms stop?
I think it is unlikely that prozac is "causing" your sleeping difficulties or your depression. However, should you decide to stop the medicine, do so gradually and under the care of your physician. I would recommend, however, that you go talk to your physician about your symptoms, get a thorough medical examination, and discuss ways to improve your health. Diet and exercise are important components to sleep and depression, especially during the menopause, and you don't want to ignore their importance. Time with a mental health specialist might also assist your recovery.
Nancy Elder, MD
College of Medicine
University of Cincinnati